Advertisement

On the generalization and estimation for the double poisson distribution

  • M. M. Shoukri
Article

Summary

The Double Poisson Distribution introduced by Joshi is a bivariate analogue of the univariate counterpart. In this paper we define a generalized double Poisson distribution based on four parameters. We prove it is a probability function and derive a recurrence relation among the moments. The maximum likelihood, minimum variance unbiased, and Bayes estimators are considered. Finally, we give a numerical example for the goodness of fit of the distribution.

Key words

The generalized double Poisson Moments Convolution Minimum variance unbiased estimator Bayes solution Goodness of fit 

Resumen

La distribución doble de Poisson introducida por Joshi es una generalización bivariada de la correspondiente distribución univariada. En el presente trabajo se define una distribución de Poisson doble generalizada con cuatro parámetros. Se demuestra que es una función de probabilidad y se establece una relación de recurrencia entre los momentos. Se consideran los estimadores de máxima verosimilitud, los estimadores insesgados de variancia mínima, y los estimadores de Bayes. Finalmente se da un ejemplo numérico de la bondad de ajuste de la distribución.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. (1).
    ARBOUS, A.G. and KERRICH, J.E. (1951). “Accident statistics and the Concept of accident proness”,Biometrics, 7, 340–432.CrossRefGoogle Scholar
  2. (2).
    CONSUL, P.C. and JAIN, G.C. (1973). “A generalization of Poisson distribution”,Technometrics 15, (4), 791–799.MATHCrossRefMathSciNetGoogle Scholar
  3. (3).
    JAIN, G.C. and SINGH, N. (1975). “On bivariate power series distributions associated with Lagrange expansion”,J.A.S.A., vol. 70, No. 352, 951–954.MATHMathSciNetGoogle Scholar
  4. (4).
    JOHNSON, N.L. and KOTZ, S. (1969). “Discrete distributions”, New York, John Wiley and Sons, Inc.MATHGoogle Scholar
  5. (5).
    JOSHI, S.W. (1969). “Certain estimation and structural problems for a class of multivariate discrete distributions”.Unpublished Ph. D. thesis, Department of Statistics, The Pennsylvania State University.Google Scholar
  6. (6).
    KENDALL, M.G. and STUART, A. (1963). “The advanced theory of statistics”, Vol. I., Charles Griffin & Co., London.Google Scholar
  7. (7).
    KOOPMAN, B.O. (1936). “On distributions admitting a sufficient statistics”,Trans. Amer. Math. Soc., 39, 399.MATHCrossRefMathSciNetGoogle Scholar
  8. (8).
    LEHMAN, E. (1959). “Testing of statistical hypothesis”, Wiley, New York. p. 132.Google Scholar
  9. (9).
    MARDIA, K.V. (1970). “Families of bivariate distribution”, London, Charles Griffin and Co.Google Scholar
  10. (10).
    MOHANTY S.G. (1972). “On queues involving patches”,J. Appl. Prob., 9, 430–435.MATHCrossRefMathSciNetGoogle Scholar
  11. (11).
    PATIL, G.P. and JOSHI, S.W. (1968). “A dictionary and bibliography of discrete distributions”. Oliver and Boyd, Edinburgh.MATHGoogle Scholar
  12. (12).
    POINCARE, H. (1886). “Sur les résidues des integrales doubles”,Acta. Math. 9, 321–80.CrossRefMathSciNetGoogle Scholar
  13. (13).
    SHENTON, L.R. and CONSUL, P.C. (1973). “On bivariate Lagrange and Borel-Tanner distributions and their use in queueing theory”,Sankhya, Ser. A. Vol. 35, Pt. 2, 229–236.MATHMathSciNetGoogle Scholar

Copyright information

© Springer 1982

Authors and Affiliations

  • M. M. Shoukri
    • 1
  1. 1.Simon Fraser UniversityDepartment of MathematicsCanada

Personalised recommendations